Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 210, NWS Austin/San Antonio, TX

May 29, 2007Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2007, 9:05 PM CDT for Burnet County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2007, 9:05 PM CDT (02:05 UTC)
Expired
May 29, 2007, 9:45 PM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 82 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 300208
SVREWX
TXC053-300245-
/O.NEW.KEWX.SV.W.0210.070530T0205Z-070530T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
905 PM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...

* UNTIL 945 PM CDT

* AT 903 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A THUNDERSTORM
  BETWEEN BURNET AND LAKE BUCHANAN MOVING NORTH AT 10 MPH.  PENNY TO 
  GOLF BALL SIZE HAIL AND STRONG WINDS ARE EXPECTED WITH THESE
  THUNDERSTORMS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURNET BY 945 PM CDT...

LAT...LON 3101 9836 3057 9832 3054 9814 3101 9797

$$
2 follow-up statements
000 
WWUS54 KEWX 300220
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 PM CDT TUE MAY 29 2007

TXC053-300245-
/O.CON.KEWX.SV.W.0210.000000T0000Z-070530T0245Z/
BURNET TX-
920 PM CDT TUE MAY 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR BURNET COUNTY...

AT 920 PM CDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO 
GOLF BALL SIZE HAIL WAS LOCATED FROM NEAR LAKE BUCHANAN TO ACROSS
U.S. HIGHWAY 281 NORTH OF BURNET...IN BURNET COUNTY.  MOVEMENT WAS 
NORTH AT 5 TO 10 MPH.  THESE STORMS WILL ALSO PRODUCE BRIEF PERIODS 
OF HEAVY RAIN...WIND GUSTS OF 25 TO 40 MPH AND FREQUENT DANGEROUS 
LIGHTNING. 

LAT...LON 3101 9836 3057 9832 3054 9814 3101 9797

$$
000 
WWUS54 KEWX 300236
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
935 PM CDT TUE MAY 29 2007

TXC053-300245-
/O.CON.KEWX.SV.W.0210.000000T0000Z-070530T0245Z/
BURNET TX-
935 PM CDT TUE MAY 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR BURNET COUNTY...

AT 935 PM CDT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL WAS LOCATED FROM NEAR LAKE BUCHANAN TO JUST WEST OF BURNET. 
MOVEMENT HAS BECOME NEARLY STATIONARY.  THESE STORMS WILL ALSO 
PRODUCE BRIEF PERIODS OF HEAVY RAIN...WIND GUSTS OF 25 TO 40 MPH AND 
FREQUENT DANGEROUS LIGHTNING. 

LAT...LON 3101 9836 3057 9832 3054 9814 3101 9797

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:54 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 29, 7:54 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT TUE MAY 29 2007

.UPDATE...
PUT MENTION OF ISOLATED SHOWERS OR THUNDERSTORMS IN A FEW COUNTIES
AROUND THE SLIGHT CHANCE AREA FOR ONGOING ACTIVITY. THE STRONG
OUTFLOW BOUNDARY IS MOVING INTO WILLIAMSON COUNTY. THIS S ALONG
WITH OTHER CONVERGING WEAKER BOUNDARIES MAY FLARE A FEW MORE SHORT
LIVED THUNDERSTORMS BEFORE ENDING AT MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT TUE MAY 29 2007/

AVIATION...
SCATTERED CLOUDS AT 4000 TO 8000 FEET ARE FORECAST TO BECOME
CIGS 1 THSD TO 2 THSD BKN OCNL OVC AROUND AND AFTER 05Z TO CIGS
AROUND 700 TO 1000 FEET AROUND AND AFTER 09Z. SOME BRIEF OCNL
VSBYS 5 MILES IN FOG/HAZE IS POSSIBLE VCNTY KHYI FROM 11Z TO 13Z.
CONDITIONS IMPROVING TO CIGS 2 THSD TO 3 THSD BKN BY 16Z AND TO
SCATTERED CLOUDS AT 5 THSD TO 9 THSD FEET AFT 19Z.

PREV DISCUSSION... /ISSUED 320 PM CDT TUE MAY 29 2007/

DISCUSSION...THE UPPER LOW THAT BROUGHT MUCH OF THE RAIN OVER THE
HOLIDAY WEEKEND HAS NOW MOVED INTO NORTH TEXAS. ACROSS THE REGION
TODAY WE SEE ONLY FAIR WEATHER CU AND MUCH WARMER TEMPERATURES.
THE UPPER LEVEL RIDGE OF HIGH PRESSURE IS CURRENTLY BUILDING INTO
THE REGION. THE UPPER RIDGE WILL DOMINATE SOUTH CENTRAL TEXAS
WEATHER FOR THE REMAINDER OF THE WORK WEEK. THIS WILL BRING PARTLY
SUNNY DAYS WITH NEAR SEASONAL TEMPERATURES AND LOW LEVEL STRATUS
AND PATCHY FOG IN THE EARLY MORNINGS.

NOT MANY CHANGES THROUGHOUT THE WEEK AS FAR AS OUR WEATHER IS
CONCERNED...HOWEVER...WILL WATCH FOR MODEL CONSISTENCY IN BRINGING
A FRONTAL BOUNDARY THROUGH LATE IN THE WEEKEND. THE GFS IS
CURRENTLY BRINGING THE FRONT ALL THE WAY THROUGH THE GULF
COAST...ALONG WITH CHANCES OF PRECIPITATION. GIVEN THE TIME OF
YEAR AND RECENT HISTORY WITH BRINGING FRONTS THROUGH...NOT
COMPLETELY CONFIDENT AT THIS TIME WITH THAT SOLUTION. SO FOR NOW
WILL JUST GO SLIGHT CHANCE OF POPS LATE IN THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  92  71  91  71 /  20  -   10  10  -
AUSTIN BERGSTROM INTL AIRPORT  70  90  70  91  70 /  20  -   10  10  -
DEL RIO INTL AIRPORT           73  95  73  97  72 /  -   -   -   -   -
SAN ANTONIO INTL AIRPORT       72  90  71  91  70 /  -    0  -   -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/08
Hazardous weather outlook, May 29, 5:22 AM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 AM CDT TUE MAY 29 2007

TXZ171>173-183>194-202>209-217>225-228-301030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
522 AM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:39 PM CDTSevere Thunderstorm WarningEWXBurnet36 min
May 29, 10:05 PM CDTSevere Thunderstorm WarningEWXLlano23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.